What should i take benadryl for




















Since diphenhydramine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time. Overdose symptoms may include vomiting, confusion, severe drowsiness, ringing in your ears, no urination, very dry eyes and mouth, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure. Benadryl is absorbed quickly in the body. You should only take Benadryl for a short amount of time, unless your doctor tells you to take it for longer.

If you use Benadryl for two weeks or longer, your body can start to become dependent on it. A typical dosage for adults and children ages 12 and older is one to two tablets every four to six hours. For example, some research has shown the medicine may help obsessive compulsive disorder OCD and general anxiety.

Health Topics. Health Tools. Benadryl Diphenhydramine. Generic Name: Diphenhydramine. Reviewed: November 17, It may help relieve: Watery, itchy, red, or irritated eyes Runny nose Sneezing Hives Itching The medicine is also taken to help treat or prevent insomnia or motion sickness.

You should not use diphenhydramine if you are allergic to it. Ask a doctor or pharmacist if this medicine is safe to use if you have ever had: an enlarged prostate or urination problems; asthma, chronic obstructive pulmonary disease COPD , or other breathing disorder; glaucoma; or a thyroid disorder.

In: StatPearls [Internet]. Cumulative use of strong anticholinergics and incident dementia: a prospective cohort study. Antihistamines and birth defects: a systematic review of the literature. Expert Opin Drug Saf. Benadryl dosing guide. Your Privacy Rights. To change or withdraw your consent choices for VerywellHealth.

At any time, you can update your settings through the "EU Privacy" link at the bottom of any page. These choices will be signaled globally to our partners and will not affect browsing data. We and our partners process data to: Actively scan device characteristics for identification. I Accept Show Purposes. Table of Contents View All. Table of Contents. Before Taking. Other Treatment Options. Side Effects. Warnings and Interactions. Combination Products Benadryl Allergy Plus Congestion tablets and Children's Benadryl Allergy Plus Congestion are combination products with both diphenhydramine and the decongestant phenylephrine.

Age Group Dose Max. Doses Per 24 Hours Adults and children over 12 25 mg to 50 mg taken every four to six hours as needed 6 Children ages 6 to 12 Was this page helpful? Thanks for your feedback! Sign Up. What are your concerns?

Verywell Health uses only high-quality sources, including peer-reviewed studies, to support the facts within our articles. Read our editorial process to learn more about how we fact-check and keep our content accurate, reliable, and trustworthy. Taking Zyrtec for Allergies.

Claritin Loratadine Uses and Side Effects. Most people prefer to take a non-drowsy antihistamine instead of a sedating one. An exception is when you want the medicine to make you sleepy — for example, if you have itchy skin that's keeping you awake. Other non-drowsy antihistamines like cetirizine , loratadine , desloratadine, fexofenadine and levocetirizine seem to work just as well as acrivastine.

But you need to take acrivastine 3 times a day, whereas other non-drowsy antihistamines are only taken once a day. If one non-drowsy antihistamine has not worked for you, it's worth trying another one. Yes, you can take acrivastine together with paracetamol or ibuprofen. Sometimes doctors recommend that people with a severe itchy skin rash take 2 different antihistamines together for a few days. As well as taking a non-drowsy antihistamine during the day such as acrivastine, cetirizine or loratadine , your doctor may advise that you take a sedating antihistamine at night if the itching is making it difficult to sleep.

Do not take 2 antihistamines together unless you have been advised to by your doctor. Yes, it's fine to take acrivastine together with some other hay fever treatments — for example, steroid nasal sprays such as Beconase, Rhinocort Aqua and Flixonase Nasules or eye drops. There's no evidence to suggest that taking acrivastine will reduce fertility in either men or women. But speak to a pharmacist or your doctor before taking it if you're trying to get pregnant. Acrivastine does not affect any type of contraception, including the combined pill and emergency contraception.

It'll help if you don't spend too much time outside if the pollen count is high. Page last reviewed: 13 October Next review due: 13 October Acrivastine - Brand name: Benadryl Allergy Relief On this page About acrivastine Key facts Who can and cannot take acrivastine How and when to take acrivastine Side effects How to cope with side effects of acrivastine Pregnancy and breastfeeding Cautions with other medicines Common questions about acrivastine. About acrivastine Acrivastine is an antihistamine medicine that helps the symptoms of allergies.

Help us improve our website Can you answer a quick question about your visit today? It's usual to take acrivastine as you need it, up to 3 times a day.

Acrivastine is classed as non-drowsy antihistamine, but some people still find it makes them feel quite sleepy. Common side effects include a dry mouth and dizziness. Do not drink grapefruit juice while you're taking acrivastine — it might make you more likely to get side effects. When acrivastine is mixed with pseudoephedrine, it's called Benadryl Allergy Relief Plus Decongestant.

Some Benadryl products do not contain acrivastine, but a different antihistamine such as cetirizine. To make sure it's safe for you, tell your doctor or pharmacist if you: have ever had an allergic reaction to acrivastine or any other medicine have kidney disease have epilepsy or another health problem that puts you at risk of seizures or fits have a rare illness called porphyria are due to have an allergy test — taking acrivastine may affect the results, so you might need to stop taking it a few days before the test.

Dosage Acrivastine comes as capsules 8mg. How to take it Acrivastine does not usually upset your stomach. Swallow the capsules whole. Do not chew them. When to take it You may only need to take acrivastine on a day you have symptoms, such as when you've been near to something you're allergic to, like animal hair.

What if I forget to take it? What if I take too much? If this happens or you're concerned, contact your doctor. Urgent advice: Contact for advice now if:. Common side effects There are some differences between the side effects of medicines that only contain acrivastine, and medicines that combine acrivastine with pseudoephedrine.

These include: dry mouth feeling dizzy Talk to your doctor or pharmacist if these side effects bother you or do not go away.

They include: difficulty sleeping feeling sick nausea headaches feeling nervous difficulty peeing for men , especially those with an enlarged prostate If you experience any of these, stop taking it and talk to your doctor or pharmacist about trying an acrivastine-only medicine. Serious side effects Call a doctor straight away if: you start seeing things that are not there hallucinations you get a rash you get pain or discomfort in the chest, neck, back or shoulders — these could be signs of angina , or a heart attack your skin gets more red than usual or you get small, pus-filled blisters on the skin — these could be signs of a condition called acute generalised exanthematous pustulosis AGEP.

This usually happens within the first 2 days of treatment you get sudden stomach pains or start bleeding from your bottom rectal bleeding you suddenly cannot see properly. Serious allergic reaction In rare cases, it's possible to have a serious allergic reaction anaphylaxis to acrivastine. Information: You can report any suspected side effect using the Yellow Card safety scheme. Visit Yellow Card for further information.

What to do about: feeling sleepy — try a different non-drowsy antihistamine. You may wonder how Benadryl compares to other medications that are prescribed for similar uses. Below are comparisons between Benadryl and several medications. Benadryl is a first-generation antihistamine. Claritin loratadine is a newer, second-generation antihistamine. Oral Benadryl products are approved for decreasing symptoms of hay fever and other respiratory allergies, and symptoms of the common cold such as sneezing and runny nose.

Benadryl products that are topical applied to the skin are approved for decreasing pain and itchy skin caused by things such as hives and insect bites. Oral Benadryl products are usually taken every 4 to 6 hours. Topical products are typically used up to 4 times daily. Claritin tablets, liquid-filled capsules, and syrup are taken once daily.

The orally disintegrating tablets are used either once daily or twice daily. Benadryl and Claritin have some similar side effects, and some that differ. Below are examples of these side effects. Benadryl and Claritin are both effective for reducing symptoms of hay fever and other allergies, and for treating hives or itchy skin. Benadryl and Claritin are both brand-name, over-the-counter products.

Claritin usually costs more than Benadryl. Both of these products have store-brand versions. Store brands are usually cheaper than the brand-name versions. Zyrtec cetirizine is a newer, second-generation antihistamine. Benadryl products that are topical applied to the skin are approved for decreasing pain and itchy skin due to hives, insect bites, and other causes.

Topical Benadryl products are typically used up to 4 times daily. Benadryl and Zyrtec have some similar side effects, and some that differ. Benadryl and Zyrtec are both effective for reducing symptoms of hay fever and other allergies, and for treating hives or itchy skin. Zyrtec and other second-generation antihistamines are usually preferred.

Benadryl and Zyrtec are both brand-name over-the-counter products. Zyrtec usually costs more than Benadryl. Allegra fexofenadine is a newer, second-generation antihistamine. Allegra is approved for decreasing symptoms of hay fever and other respiratory allergies, and itchy skin caused by hives, insect bites, and other causes. Benadryl and Allegra have some similar side effects, and some that differ.

Benadryl and Allegra are both effective for reducing symptoms of hay fever and other allergies and for treating hives or itchy skin. Allegra and other second-generation antihistamines are usually preferred. Benadryl and Allegra are both brand-name, over-the-counter products. Allegra usually costs more than Benadryl. There are different forms of Unisom. Most of these also contain the ingredient diphenhydramine. However, one Unisom product contains a similar drug, doxylamine. Unisom is approved for helping relieve occasional sleeplessness.

Benadryl and most Unisom products contain the same ingredient, diphenhydramine. One form of Unisom contains a different ingredient, doxylamine. Doxylamine is very similar to diphenhydramine and causes very similar common and serious side effects. Benadryl and most forms of Unisom contain the same active ingredient, diphenhydramine. Both products can help with falling asleep in people with occasional sleeplessness. This effect may decrease or wear off with continued use.

Benadryl and Unisom are both brand-name over-the-counter products. These products usually cost about the same. Melatonin is a hormone that naturally occurs in the body.

Benadryl and melatonin have some similar side effects, and some that differ. Benadryl can help with falling asleep in people with occasional sleeplessness. However, this effect may decrease or wear off with continued use of the product.

In an analysis of clinical studies, melatonin slightly decreases the time it takes to fall asleep and increases total sleep time.

According to the American Academy of Sleep Medicine , neither Benadryl nor melatonin are recommended to treat ongoing or long-term insomnia trouble sleeping.

Drinking alcohol with Benadryl can increase the effects of alcohol and cause excess sleepiness that can impair your abilities. For instance, you may have trouble driving. Benadryl can interact with several other medications.

It can also interact with certain supplements. Below is a list of medications that can interact with Benadryl. Different drug interactions can cause different effects. For instance, some can interfere with how well a drug works, while others can cause increased side effects. If you take other medications, talk with your pharmacist before taking Benadryl. Your pharmacist can help you avoid potential interactions.

Anticholinergic drugs block the action of acetylcholine, a chemical that relays messages between cells in your body. Benadryl also blocks acetylcholine. Because anticholinergic drugs and Benadryl work in the same way, taking them together can increase the risk of side effects. Examples of these drugs include:. Many medications can cause sleepiness. Taking these drugs with Benadryl can increase the risk of excessive sleepiness.

Examples of these medications include:. Xanax alprazolam is a type of drug called a benzodiazepine, which can cause sleepiness. Taking Xanax with Benadryl can increase your risk of excessive sleepiness. This can make you too sleepy to drive or prevent you from doing other potentially dangerous activities safely. If you take Xanax, talk with your doctor before taking Benadryl.



0コメント

  • 1000 / 1000